MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381137
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd angiocath catheter separated from hub.The following information was provided by the initial reporter, translated from chinese to english: the first line of anesthesia checked the arterial cannula after removing the artery and found that the arterial catheter was missing and incomplete, which was immediately reported to the second line of anesthesia.¿the second-line anesthesia team immediately reported it to the chief surgeon and department director, requesting emergency consultation from the vascular surgery department and bedside ultrasound.Ultrasound found foreign body residue in the left radial artery.After consultation, the vascular surgery department decided to perform emergency surgery "radial artery foreign body removal".The surgeon, anesthesiologist the doctor and vascular surgeon explained the situation and possible consequences to the family members.The family members expressed their understanding and agreed to the operation.¿ radial foreign body removal.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Date: (b)(6) 2024.The product in the complaint is intravenous pivc, the item number: 381137 and batch number: 2115869 are correct, but the specific defect of the product is unclear and cannot be confirmed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381137 and lot number 2115869.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for this event, a thorough sample analysis could not be completed.Although an exact cause could not be identified for this incident, a corrective and preventive action plan has been initiated to further investigate this issue and prevent any reoccurrence.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora 81460
BR   81460
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19464194
Report Number9610048-2024-00064
Device Sequence Number7452315
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381137
Device Lot Number2115869
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale